MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA RIST; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA RIST; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number 106F-071-95
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Headache (1880); Ischemia (1942); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 02/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that a patient treated with a ped2 pipeline stent had a headache and light sensitivity and vision becoming blurry with bright light.Intermittent flashes of lights in the peripheral vision-mainly on the left side.States she has intermittent, dull, aching frontal headache.The patient was hospitalized.The event resolved on 2023-feb-14.Possibly device and procedure related.Mri was positive for t2 flair as well as multiple small subacute infarct possible subacute ischemia.The patient was being treated for an aneurysm in the internal carotid artery (ica), c6 segment.Location of aneurysm in vessel: sidewall.Aneurysm morphology: saccular.Maximum aneurysm diameter: 8.5mm.Aneurysm dome height: 6mm.Aneurysm dome width: 5mm.Aneurysm neck size: 3.8mm.Parent artery diameter distal to aneurysm: 3.2mm.Parent artery diameter proximal to aneurysm: 3.7mm.No stasis at the end of the procedure.Complete neck coverage at the end of the procedure.Raymond and roy occlusion class 3 at the end of the procedure.Access via radial right.Additional information was received that the patient was hospitalized from february (b)(6) 2023.The patient was given atorvastatin while hospitalized and continued dapt.The site did not agree with possible stroke.The patient was discharged when the adverse event ended on (b)(6) 2023 and was told to follow up with neurology.The hospital did not give a direct diagnosis and the site stated it was not related to the device or procedure.The cause is unknown at this time.Medical advisor escalation was submitted internally and pending evaluation.Additional information received reported t2/flair hyperintense lesion within the anterior sub-insular white matter with punctate enhancement.A few additional tiny subcortical and periventricular white matter lesions are also seen.Finally, a tiny lesion is seen within the right basal ganglia with a punctate focus of enhancement medtronic received a report of cerebral infarction with an onset date of 2023-02-12.This resulted in new hospitalization from (b)(6) 2023.The patient was prescribed aspirin.The patient recovered and the issue resolved with an outcome date of (b)(6) 2023.The patient had presented to the emergency department with blurry vision and mri showed multiple small subacute infarcts.This adverse event was possibly related to the disease under study and did not result in a new or worsening of existing neurological deficits.This adverse event did not result from a device deficiency.This event did not lead to congenital anomaly, death, disability, or medical intervention and was not considered life-threatening.The site assessed this event as possibly related to the antiplatelet medication, and not related to the study device or procedure.There was use of guidewire to improve wall apposition.Wall apposition was achieved.Side branches were not covered by pipeline device.There was no device flattening or twisting.Additional information received reported the medtronic study sponsor assessment of the event concluded the adverse event of "cerebral infarction" was possibly related to antiplatelet treatment, the procedure, and/or the implanted device.Additional information received reported the site assed the event as causal relationship to the device and possibly related to the procedure and disease under study.Additional information was received reporting that the cerebral infarction was possibly related to the rist catheter.Ancillary devices include a phenom 027 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
RIST
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23795282
Report Number2029214-2025-02617
Device Sequence Number13379691
Product Code QJP
UDI-Device Identifier00763000541194
UDI-Public(01)00763000541194(17)250510(10)19444-01
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K211990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2025
Device Model Number106F-071-95
Device Catalogue Number106F-071-95
Device Lot Number19444-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/12/2026
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale
Patient Weight82 KG